What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 3, 1:39 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 3, 1:39 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
239 PM CDT Sat Jun 3 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 238 PM CDT Sat Jun 3 2023
Through this evening...
A few diminishing showers are apparent on radar imagery this
morning mostly across portions of Louisiana. In general, isolated
to widely scattered shower coverage will increase heading into
afternoon with the best chances over the southwest in the vicinity
of somewhat increased flow aloft and with the aid of any
convective outflows generated by existing showers. Otherwise, the
current forecast looks to be on track and only minor edits to
account for observed trends in pops/temperature were made. /86/
Tonight and Tomorrow
Tropical Storm Arlene has moved further from the area and will
not likely impact our area further. Showers and isolated storms,
similarly to days previous, will dissipate into the evening. In
typical summer fashion, tonight and tomorrow will not be terribly
dissimilar from days previous with little changes in the overall
pattern and a relatively stagnant airmass. Aloft, heights will
remain effectively unchanged in the short term as the country
remains bookended by two troughs on either coast and a ridge
retrograding across central/southern Canada. This places the local
area in between the larger synoptic features and thus any notable
differences in weather from day to day (or place to place) will
be driven largely by mesoscale features. Overnight lows tonight
again fall into the mid/upper 60s F with highs Sunday inching
slightly higher with mostly lower/middle 90s F across the area.
/86/
Monday through next Saturday: For much of next week, we'll remain
along the southern end of a mid/upper trough and near the
interface of a drier airmass to the north and east and a more
humid one to the south and west. Sufficient deep layer moisture
will still exist for the development of isolated to scattered
diurnal convection each day, with PoPs oriented generally
increasing from north to south across the area each day. With
surface dewpoints mainly hanging out in the 60s, there will be
greater capacity for warming each afternoon, with temps sneaking
into the 90s at least possible each day. Toward the end of the
week there are some signs a backdoor front may attempt to nudge
southward into the area. However, at this stage there is poor
consensus on how far it might advance and therefore, what impact
it will ultimately have on the forecast (further, bringing a bout
of drier air...or shy of our area, providing focus for greater
rain chances). /DL/
&&
.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Sat Jun 3 2023
VFR conditions will prevail through the TAF period. Winds will be
light and northerly, under 10 kts. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 93 67 92 / 10 10 0 40
Meridian 65 93 67 91 / 20 10 0 40
Vicksburg 67 93 68 93 / 10 0 0 20
Hattiesburg 67 93 67 90 / 20 10 0 50
Natchez 66 93 67 92 / 20 10 0 40
Greenville 67 93 70 92 / 10 0 0 10
Greenwood 67 94 69 93 / 10 10 0 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
86/DL
Hazardous weather outlook, Jun 3, 12:44 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jackson MS
144 PM CDT Sat Jun 3 2023
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041845-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
144 PM CDT Sat Jun 3 2023
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Sunday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
86
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 3, 1:53 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
253 PM CDT Sat Jun 3 2023
MSZ042-043-032045-
Yazoo MS-Madison MS-
253 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of northeastern Yazoo
and central Madison Counties through 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Way, or 10 miles north of Canton, moving west at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benton and Myrleville around 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3274 8991 3260 8996 3267 9037 3292 9024
TIME...MOT...LOC 1953Z 098DEG 21KT 3274 9010
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 3, 2:59 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Sat Jun 3 2023
MSZ048-049-032145-
Hinds MS-Rankin MS-
359 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern Rankin
and southeastern Hinds Counties through 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monterey, or near Pearl, moving west at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Richland and Florence around 410 PM CDT.
Jackson around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 8996 3216 8994 3213 9025 3234 9024
TIME...MOT...LOC 2059Z 081DEG 27KT 3222 9007
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 3, 3:29 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
429 PM CDT Sat Jun 3 2023
MSZ048-032215-
Hinds MS-
429 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of south central Hinds
County through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byram, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Hinds
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 9034 3215 9026 3207 9036 3216 9047
TIME...MOT...LOC 2129Z 044DEG 11KT 3218 9033
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 3, 3:44 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
444 PM CDT Sat Jun 3 2023
MSZ058-032215-
Clarke MS-
444 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of south central Clarke
County through 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shubuta, or 12 miles north of Waynesboro, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Shubuta around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3186 8862 3185 8870 3189 8873 3196 8861
3188 8854
TIME...MOT...LOC 2143Z 058DEG 11KT 3186 8864
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JNESpecial weather statement, Jun 3, 4:09 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT Sat Jun 3 2023
MSZ048-054-032245-
Copiah MS-Hinds MS-
509 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern Hinds
and northwestern Copiah Counties through 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dry Grove, or 10 miles northwest of Crystal Springs, moving southwest
at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dentville around 515 PM CDT.
Carpenter around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 9072 3219 9045 3206 9037 3184 9072
TIME...MOT...LOC 2209Z 058DEG 49KT 3207 9050
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 3, 4:36 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
536 PM CDT Sat Jun 3 2023
ARZ075-032300-
Chicot AR-
536 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of northwestern Chicot
County through 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dermott, moving southwest at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Dermott around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9129
3349 9124 3337 9146 3356 9145 3356 9135
TIME...MOT...LOC 2235Z 062DEG 22KT 3350 9138
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
JNE